MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-6-40-10
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the solitaire stent was pulled out of packing and started to prep and noticed the solitaire was damaged on the distal end.The damage was observed during prep.The damage was located on the stent itself.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.It was noted the patient's vessel tortuosity was minimal.The parent vessel was the m1 occlusion with a diameter of 2.5mm.The stroke onset to reperfusion time was 3 hours.
 
Additional Manufacturer Narrative
H3:¿ equipment used: vis (m-81805), 203cm ruler (m-83360) ¿ drawing(s) referenced: dwgs31011 rev.D ¿ as found condition: the solitaire x revascularization device was returned for analysis within a shipping box, an opened solitaire x outer carton (b338909), an opened solitaire x inner pouch (b338909), a dispenser coil, and its introducer sheath.¿ damage location details: the solitaire x stent was found partially extending out from within the distal end of the introducer sheath.No bends or kinks were found with the solitaire x pusher or marker coil.The stent attachment zone (proximal marker) was found to be in good condition.The stent's non-working length struts were found to be in good condition.However, the stent working length struts were found to be separated.The introducer sheath proximal end was found to be in good condition.However, the introducer sheath distal end appears to be separated.The tubing material at the introducer sheath distal end exhibited plastic deformation (jagged edges).¿ testing/analysis: the solitaire x revascularization device was pushed out from within its introducer sheath without issue.The introducer sheath's total length was measured to be ~62.0cm, which is not within specification (specification: 635 ± 13mm).Approximately 1.5cm of the introducer sheath distal end was found separated and not returned.The stent working length was measured to be ~2.5cm.Per the product labeling, the stent working length is to be 40mm.Approximately 1.5cm of the stent distal end was found separated and not returned.The stent was sent out for sem (scanning electron microscope) failure analysis.Two of the stent's broken struts were analyzed.The broken stent struts failed via ductile overload.¿ conclusion: based on the device analysis and reported information, the customer's report was confirmed as the introducer sheath and stent distal ends were found damaged.It is likely that the introducer sheath distal end was damaged (cut), causing the stent within to become damaged (separated).However, the cause for the introducer sheath damage could not be determined medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported there was no evidence of damage or tampering to device packaging.

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17755168
Report Number2029214-2023-01728
Device Sequence Number20635510
Product Code NRY
UDI-Device Identifier00763000425739
UDI-Public00763000425739
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2025
Device Model NumberSFR4-6-40-10
Device Catalogue NumberSFR4-6-40-10
Device Lot NumberB338909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer10/16/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale
Patient Weight84 KG